Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 74, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 23, 2016, 3:17 PM EDT. It took effect at Jul 24, 2016, 5:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2016, 3:17 PM EDT (19:17 UTC)
- In effect from
- Jul 24, 2016, 5:00 AM EDT
- Expired
- Jul 24, 2016, 9:42 PM EDT
- In force
- 17 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
635 WHUS73 KAPX 231917 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 317 PM EDT SAT JUL 23 2016 LSZ321-240330- /O.NEW.KAPX.SC.Y.0074.160724T0900Z-160724T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 317 PM EDT SAT JUL 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 6 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ342-344>346-240330- /O.NEW.KAPX.SC.Y.0074.160724T0900Z-160724T2200Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 317 PM EDT SAT JUL 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 6 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
6 follow-up statements
112 WHUS73 KAPX 240244 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1044 PM EDT SAT JUL 23 2016 LSZ321-241000- /O.CON.KAPX.SC.Y.0074.160724T0900Z-160724T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1044 PM EDT SAT JUL 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ342-344>346-241000- /O.CON.KAPX.SC.Y.0074.160724T0900Z-160724T2200Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1044 PM EDT SAT JUL 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
475 WHUS73 KAPX 240746 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 346 AM EDT SUN JUL 24 2016 LSZ321-241600- /O.CON.KAPX.SC.Y.0074.160724T0900Z-160724T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 346 AM EDT SUN JUL 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ342-344>346-241600- /O.CON.KAPX.SC.Y.0074.160724T0900Z-160724T2200Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 346 AM EDT SUN JUL 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
713 WHUS73 KAPX 241430 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1030 AM EDT SUN JUL 24 2016 LSZ321-242200- /O.CON.KAPX.SC.Y.0074.000000T0000Z-160724T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1030 AM EDT SUN JUL 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ342-344>346-242200- /O.CON.KAPX.SC.Y.0074.000000T0000Z-160724T2200Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1030 AM EDT SUN JUL 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
775 WHUS73 KAPX 241940 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 340 PM EDT SUN JUL 24 2016 LSZ321-242200- /O.CON.KAPX.SC.Y.0074.000000T0000Z-160724T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 340 PM EDT SUN JUL 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ342-344>346-242200- /O.CON.KAPX.SC.Y.0074.000000T0000Z-160724T2200Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 340 PM EDT SUN JUL 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
439 WHUS73 KAPX 241954 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 354 PM EDT SUN JUL 24 2016 LSZ321-242100- /O.CAN.KAPX.SC.Y.0074.000000T0000Z-160724T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 354 PM EDT SUN JUL 24 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ342-344>346-250400- /O.EXT.KAPX.SC.Y.0074.000000T0000Z-160725T0500Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 354 PM EDT SUN JUL 24 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
152 WHUS73 KAPX 250142 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 942 PM EDT SUN JUL 24 2016 LMZ342-344>346-250245- /O.CAN.KAPX.SC.Y.0074.000000T0000Z-160725T0500Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 942 PM EDT SUN JUL 24 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 23, 1:41 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 23, 1:41 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 141 PM EDT SAT JUL 23 2016 .UPDATE... Issued at 1020 AM EDT Sat Jul 23 2016 All quiet, and looks to remain so for the remainder of the day. Skies will remain mostly sunny, with just a few passing high clouds. 12z sounding shows plenty of dry air and mixing potential up through 760mb's, supporting inherited high temperatures well into the 80s and lower 90s. Maintenance of weak pressure gradient looks to allow organized lake breeze development this afternoon, keeping the shoreline communities just a touch cooler. && .SHORT TERM...(Today and tonight) Issued at 315 AM EDT Sat Jul 23 2016 High pressure remains centered over the Great Lakes region early this morning. Strong subsidence combined with dry air thru the column continues to result in clear skies across our entire CWA. Dry low level airmass combined with clear skies and light/calm winds have allowed temps to fall thru the 60s overnight. As we head into today...expect a near carbon copy of yesterday as high pressure and dry air remain overhead. Today will feature sunny skies and very warm temps. Light wind regime will again allow for lake breeze development this afternoon. Mid/high clouds will begin to increase from west to east this evening well in advance of low pressure developing over the Plains. Latest short term models still show any chances of precip will hold off until after 06z (at least). Sharp instability and 850 mb theta E gradients reach our far western CWA around 09z. Wind fields will still be rather weak thru late tonight...and overall instability will be limited thru 12z. Will better define timing of chance POPs into our CWA overnight...focusing on best chances after 09z. Any storms that do develop late tonight will remain sub-severe...which matches well with SPC's Day 1 outlook for general thunder across our western and central CWA. Expect another very warm day across the Northwoods...with afternoon highs ranging from the mid 80s in Eastern Upper Michigan to the upper 80s and lower 90s across Northern Lower Michigan. Low temps tonight will cool back into the 60s. .LONG TERM...(Sunday through Friday) Issued at 315 AM EDT Sat Jul 23 2016 For Sunday thru Tuesday... Main concern: Shower and thunderstorm potential Sunday and Sunday night. Pattern/Expected Evolution: A low pressure system over the Canadian Plains Sunday will trek eastward and reach James Bay by Monday morning. The warm and somewhat humid airmass ahead of the approaching cold front will give northern Michigan its first chance at precipitation Sunday and then the associated cold frontal passage Sunday night will bring the potential for some stronger storms to impact the CWA. High pressure will build into the forecast area and produce dry weather through the remainder of the period. Models are already beginning to hint at an MCS forming over northern Minnesota, splitting over northern Wisconsin, and then traversing over western upper/Lake Superior and southern Lake Michigan before dissipating. This scenario of course seems to play out for northern Michigan quite a bit, lingering clouds and showers for the morning and into the early afternoon hours, minimizing destabilization. However, if we can manage to get some sun during the afternoon hours and reach temperatures into the upper 80s and even the low 90s, we may be able to realize MUCAPE and MLCAPE values in the 1250-1700 J/Kg range for the arrival of the cold front slated to arrive in northern Michigan Sunday night, along with an accompanying weak mid- level wave. With 0-6km bulk shear of 30-40 kts nearly parallel to the aforementioned cold front, I would suspect a more linear form of storm type with wind damage and heavy rain being the main threat. Monday will see decreased cloudiness throughout the day behind the departing cold front as high pressure and much drier air builds into the region. This cold front will not tame the daytime temperatures much, with highs still reaching into the low to mid 80s through Tuesday and beyond. Lows will remain in the upper 50s to low 60s. Precipitation-free weather will last through Tuesday as high pressure remains overhead. For Wednesday through Friday... Although the flow will remain zonal and fairly weak throughout the extended period, there will be lingering low-level moisture with dewpoints near 60 each day. Rain and thunderstorms are in the forecast, but it will not be a wash out by any means at all. It has more of a look of hit and miss pop-up showers/thunder during the afternoon and evening hours. Partly cloudy skies with diurnally driven precipitation each afternoon. Best chances appear to be over northern lower...especially Thursday and Friday, as better moisture sags southward ahead of a large area of high pressure building towards the CWA from central Canada. Highs will be a bit cooler...in the upper 70s to low 80s, while lows will drop into the mid 50s to near 60. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 135 PM EDT Sat Jul 23 2016 ...VFR conditions into this evening gives way to much uncertainty later tonight into Sunday... Mainly clear skies and light winds will prevail across the TAF locations into this evening. Deep moisture advection arrives later tonight, likely bringing showers and thunderstorms along with it. Still plenty of uncertainty on the exact timing or impacts/magnitude of these shower and thunderstorms. Will cautiously play it more optimistically for now, keeping vfr conditions. Of course, any stronger storm activity will likely bring periods of significantly greater impacts. The threat for Showers and thunderstorms will continue through at least the first half of Sunday morning, with perhaps a break developing from west to east later during the morning hours. More scattered thunderstorms are possible heading into Sunday afternoon...just beyond this TAF period. && .MARINE... Issued at 315 AM EDT Sat Jul 23 2016 Winds and waves will remain below SCA criteria thru Sunday night as high pressure pushes east of Michigan by tonight...making way for a cold front to swing thru our state Sunday into Sunday night. No precip is expected thru this evening. Chances of showers and storms will increase from west to east beginning late tonight and continuing thru Sunday night as the front moves thru. && .APX Watches/Warnings/Advisories... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...MSB SHORT TERM...MLR LONG TERM...TJL AVIATION...MSB MARINE...MLR
Hazardous weather outlook, Jul 23, 3:12 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 312 PM EDT SAT JUL 23 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-241200- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 312 PM EDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM WEST TO EAST AFTER MIDNIGHT ACROSS THE OUTLOOK AREA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...ALTHOUGH BRIEF GUSTY WINDS AND HEAVY RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE SUNDAY AND EARLY SUNDAY EVENING...WITH A MARGINAL RISK FOR SEVERE STORMS ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN THREAT WILL BE BRIEF VERY GUSTY WINDS AND LARGE HAIL. THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AND RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && WEATHER.GOV/GAYLORD MSB
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.